Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 24, 2006, 10:21 PM CDT for Bon Homme County, South Dakota. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 10:21 PM CDT (03:21 UTC)
- Expired
- Jun 24, 2006, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Bon Homme County, SD
The radar
The Sioux Falls radar (KFSD), 101 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 10:30 PM CDT | HAIL 1 | 4 Wnw Tabor, SD | HAIL DAMAGE TO STEEL SIDING OF BUILDINGS AND CROPS SEVERELY DAMAGED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 250323 SVRFSD SDC009-250345- /O.NEW.KFSD.SV.W.0101.060625T0321Z-060625T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1021 PM CDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 1045 PM CDT * AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF TABOR...OR ABOUT 21 MILES NORTHWEST OF YANKTON...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. HAIL UP TO THE SIZE OF NICKLES HAS BEEN REPORTED 6 MILES NORTHEAST OF TYNDAL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4314 9772 4302 9789 4287 9767 4301 9760 $$ LIEBL
1 follow-up statement
000 WWUS53 KFSD 250341 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1041 PM CDT SAT JUN 24 2006 SDC009-250351- /O.EXP.KFSD.SV.W.0101.000000T0000Z-060625T0345Z/ BON HOMME SD- 1041 PM CDT SAT JUN 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BON HOMME COUNTY EXPIRES AT 1045 PM CDT... THE STORM HAS EXITED THE COUNTY. LAT...LON 4314 9772 4302 9789 4287 9767 4301 9760 $$ LIEBL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:25 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 24, 9:25 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD...CORRECTED 925 PM CDT SAT JUN 24 2006 .DISCUSSION...UPPER LOW CURRENTLY MOVING SE ACROSS ERN SD WILL DROP INTO ERN IA BY TOMORROW MORNING. A FEW STORMS WITH UPPER LOW ARE MOVING ACROSS THE JAMES RIVER VALLEY ATTM AND SLOWLY DYING WITH LOSS OF DAYTIME HEATING. STILL ENOUGH FORCING ALOFT TO SUPPORT SOME SHOWERS OR WEAK THUNDERSTORMS TONIGHT...HOWEVER ANY SEVERE POTENTIAL SHOULD BE PASSED. && .PREV DISCUSSION... WATER VAPOR IMAGE SHOWING WELL THE SHORTWAVE LYING THROUGH SOUTHERN NORTH DAKOTA AMD NORTHERN SOUTH DAKOTA...AND SEVERE CONVECTION HAS BEEN BREAKING OUT OVER THE NORTHEASTERN PORTIONS OF OUR CWA THROUGH THE AFTERNOON IN AREA OF HIGHEST CAPES AND BEST LI/S. WITH THE FREEZING LEVEL DOWN AROUND TEN THOUSAND FEET...HAIL HAS BEEN THE MAIN THREAT WITH THESE STORMS. AFTER THIS COMPLEX OF STORMS PUSHES TO THE SOUTHEAST OVER THE NEXT COUPLE OF HOURS...WE SHOULD GET A BREAK OVER THE CWA UNTIL THE AFOREMENTIONED SW DROPS SOUTHWARD RESULTING IN MORE REDEVELOPMENT LATER TONIGHT...ESPECIALLY OVER THE EASTERN HALF OF THE CWA. SHOWERS AND THUNDERSTORMS LOOK TO END IN THE SOUTH ON EARLY SUNDAY AFTERNOON..THEN DRY CONDITIONS ON MONDAY AS A DEVELOPING CLOSED LOW OVER THE UPPER MISSISSIPPI VALLEY PUSHES TO THE SOUTH AND EAST. AS ADDITIONAL CANADIAN ENERGY IS TAPPED AND DROPS INTO THE UPPER MIDWEST IN THE TUESDAY TIME FRAME...MAY BE ABLE TO SQUEEZE OUT A FEW SCATTERED THUNDERSTORMS OVER OUR NORTHERN AND EASTERN ZONES LATE MONDAY NIGHT INTO TUESDAY. AFTER THAT...THE REST OF NEXT WEEK LOOKS TO BE MAINLY DRY...WITH THE NORTHERN PLAINS SITUATED BETWEEN A RIDGE OVER THE WESTERN U.S. AND A TROUGH OVER THE EASTERN PORTIONS OF THE COUNTRY. THIS WILL OF COURSE KEEP US IN A NORTH TO NORTHWESTERLY FLOW...WITH TEMPERATURES AT OR JUST BELOW NORMAL FOR THIS TIME OF YEAR. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE IA...NONE NE...NONE && LIEBL
Hazardous weather outlook, Jun 24, 10:43 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1043 AM CDT SAT JUN 24 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1043 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FAIRLY STRONG UPPER LEVEL TROUGH WILL MOVE SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM NORTH TO SOUTH OVER THE AREA BETWEEN 1 PM AND 5 PM AND MOSTLY MOVE SOUTHEAST OF THE AREA BY MIDNIGHT. A FEW STORMS COULD PRODUCE HAIL UP TO NICKEL SIZE...ESPECIALLY NORTHEAST OF LINE FROM DESMET TO SIOUX FALLS TO SIOUX CITY...WITH GENERALLY PEA TO MARBLE SIZE EXPECTED SOUTHWEST OF THIS LINE. SOME WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 PM NORTH OF INTERSTATE 90 AND EAST OF INTERSTATE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
In the hours before
Local storm report, Jun 24, 4:54 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
454 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 7 W LAKE BENTON 44.26N 96.43W
06/24/2006 LINCOLN MN TRAINED SPOTTER
BLADE OF WIND TURBINE SNAPPED OFF NEAR THE INTERSECTION
OF US HIGHWAY 14 AND MN 271
&&
SLIEBLLocal storm report, Jun 24, 5:24 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
524 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 9 NE CURRIE 44.16N 95.54W
06/24/2006 E0.88 INCH MURRAY MN TRAINED SPOTTER
&&
KWEISSERLocal storm report, Jun 24, 5:35 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 9 N CURRIE 44.20N 95.67W
06/24/2006 E1.75 INCH LYON MN AMATEUR RADIO
ALSO REPORTED SOME CROP DAMAGE
&&
KWEISSERLocal storm report, Jun 24, 5:41 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
541 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL HOMER 42.32N 96.49W
06/24/2006 E0.88 INCH DAKOTA NE TRAINED SPOTTER
&&
KWEISSERLocal storm report, Jun 24, 6:06 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
606 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 6 NE FLANDREAU 44.11N 96.51W
06/24/2006 E0.88 INCH MOODY SD PUBLIC
&&
KWEISSERLocal storm report, Jun 24, 6:22 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
622 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 2 NE SINAI 44.27N 97.01W
06/24/2006 E0.75 INCH BROOKINGS SD PUBLIC
0125 PM DOWNBURST 2 NE SINAI 44.27N 97.01W
06/24/2006 BROOKINGS SD PUBLIC
0129 PM HAIL 1 E ARCO 44.38N 96.16W
06/24/2006 E0.75 INCH LINCOLN MN TRAINED SPOTTER
0130 PM TSTM WND DMG 7 W LAKE BENTON 44.26N 96.43W
06/24/2006 LINCOLN MN TRAINED SPOTTER
BLADE OF WIND TURBINE SNAPPED OFF NEAR THE INTERSECTION
OF US HIGHWAY 14 AND MN 271
0143 PM HAIL TYLER 44.28N 96.14W
06/24/2006 E1.00 INCH LINCOLN MN PUBLIC
0154 PM HAIL MARSHALL 44.45N 95.79W
06/24/2006 E0.75 INCH LYON MN LAW ENFORCEMENT
0156 PM HAIL RUSSELL 44.32N 95.95W
06/24/2006 E0.88 INCH LYON MN PUBLIC
0158 PM HAIL 4 NE FLANDREAU 44.09N 96.54W
06/24/2006 E0.88 INCH MOODY SD PUBLIC
0202 PM HAIL 6 NE FLANDREAU 44.11N 96.51W
06/24/2006 E0.88 INCH MOODY SD PUBLIC
0204 PM HAIL 11 N PIPESTONE 44.16N 96.31W
06/24/2006 E0.88 INCH PIPESTONE MN TRAINED SPOTTER
0210 PM HAIL 4 NW HOLLAND 44.13N 96.25W
06/24/2006 E1.00 INCH PIPESTONE MN TRAINED SPOTTER
0213 PM HAIL 1 N BALATON 44.25N 95.87W
06/24/2006 E0.88 INCH LYON MN LAW ENFORCEMENT
0217 PM HAIL PIPESTONE 44.00N 96.31W
06/24/2006 E0.75 INCH PIPESTONE MN LAW ENFORCEMENT
0218 PM HAIL 9 N CURRIE 44.20N 95.67W
06/24/2006 E1.75 INCH LYON MN AMATEUR RADIO
ALSO REPORTED SOME CROP DAMAGE
0220 PM HAIL 9 NE CURRIE 44.16N 95.54W
06/24/2006 E0.88 INCH MURRAY MN TRAINED SPOTTER
0231 PM HAIL 5 S TRACY 44.16N 95.62W
06/24/2006 E0.75 INCH MURRAY MN TRAINED SPOTTER
ALSO GUSTY THUNDERSTORM WINDS
0233 PM HAIL 3 S TRACY 44.19N 95.62W
06/24/2006 E1.00 INCH MURRAY MN TRAINED SPOTTER
0243 PM HAIL 2 NE JASPER 43.87N 96.37W
06/24/2006 E0.75 INCH PIPESTONE MN PUBLIC
0249 PM HAIL EDGERTON 43.87N 96.13W
06/24/2006 E0.88 INCH PIPESTONE MN TRAINED SPOTTER
0250 PM HAIL 6 NE HARDWICK 43.84N 96.11W
06/24/2006 E0.88 INCH ROCK MN AMATEUR RADIO
0250 PM HAIL 2 S EDGERTON 43.85N 96.13W
06/24/2006 E0.88 INCH PIPESTONE MN TRAINED SPOTTER
0252 PM HAIL 4 NNE LISMORE 43.80N 95.92W
06/24/2006 E0.88 INCH NOBLES MN PUBLIC
0323 PM HAIL 4 W BEAVER CREEK 43.61N 96.44W
06/24/2006 E0.88 INCH ROCK MN PUBLIC
0352 PM HAIL ELLSWORTH 43.52N 96.02W
06/24/2006 E0.75 INCH NOBLES MN TRAINED SPOTTER
0404 PM HAIL 1 NW LITTLE ROCK 43.45N 95.89W
06/24/2006 E0.75 INCH LYON IA TRAINED SPOTTER
0537 PM HAIL HOMER 42.32N 96.49W
06/24/2006 E0.88 INCH DAKOTA NE TRAINED SPOTTER
&&
KWEISSERThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:31 PM CDT | Severe Thunderstorm Warning | FSD | Yankton | 14 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.